Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 6, 2016, 6:37 PM CDT for Cannon County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 6, 2016, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS84 KOHX 062337
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT SAT AUG 6 2016
TNZ063-070015-
CANNON TN-
637 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CANNON COUNTY UNTIL 715 PM CDT...
AT 637 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WOODBURY...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODBURY AND BRADYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 8617 3593 8603 3583 8591 3565 8606
3569 8617
TIME...MOT...LOC 2337Z 321DEG 6KT 3582 8606
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:55 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 PM CDT SAT AUG 6 2016 .DISCUSSION... Cold front located just north of the mid state this afternoon. Activity locate to our north and across western portions of our area has been more diurnally driven and has thus increased given the added heating. Hrrr and models both in line with the activity expected to occur this afternoon and evening. Coverage does not look widespread so will include generally 50 pops for the evening. However...will include a pre 1st period late afternoon group which will lean more toward likely pops. The boundary is expected to reach into AL and GA by tomorrow. Sfc high over the midwest will act to send some drier air our way. In fact, 18Z capes to finally shut down for the next 2 days across roughly the northwestern half of the mid state. But, some convective favorability will still reside across the south and Plateau. This is due to the aforementioned boundary becoming stationary and the 850 mb axis in closer proximity. Otw, for the near term temps, values will still run a degree or two above normal but humidity values will lean more toward 70 degrees, possibly mid to upper 60s on Monday. In the ext fcst, the lower level high pressure to our north will shift east. Additionally, troughing will stack across the southeastern U.S. and attempt to shift westward. This will result in an influx of added moisture and a convergence point for additional convection. 40- 50 pops will cover the ext period. Ext temps continue to be rather steady state with lows lower 70s and highs generally around 90. 7 to 10 days out, the pattern will relax a bit as the more typical anticyclonic mid/upper level flow pattern returns. && .AVIATION... 18Z TAF DISCUSSION. TS activity will pick up in the next couple of hours across Middle TN. All 3 terminals should be affected at some point this afternoon. Will cover with VCTS and AMD as necessary. IFR to MVFR conditions likely with any terminal that receives a direct hit from one of these storms. Otherwise VFR until late tonight when some MVFR fog/cig develop. These are likely to linger into the daylight hours on Sunday, but conditions should improve by late morning/early afternoon. Winds will be light with mainly a northerly fetch after by 20-21z this afternoon. Calm tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 90 71 91 72 / 50 20 10 10 10 Clarksville 70 87 67 88 70 / 30 10 10 10 10 Crossville 70 84 69 85 70 / 50 50 20 30 30 Columbia 72 89 72 91 72 / 50 20 10 10 10 Lawrenceburg 72 89 72 91 72 / 50 30 10 20 20 Waverly 71 87 68 89 70 / 50 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Aug 6, 10:43 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT SAT AUG 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1043 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO EVEN A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT WILL DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL COULD PRODUCE LOCALIZED FLASH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. 27
In the hours before
Special weather statement, Aug 6, 4:35 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SAT AUG 6 2016
TNZ061-075-062200-
MARSHALL TN-BEDFORD TN-
435 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PETERSBURG...OR 10 MILES SOUTHWEST OF SHELBYVILLE...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG.
LAT...LON 3540 8671 3548 8652 3535 8637 3535 8641
3533 8641 3532 8643 3534 8647 3536 8649
3535 8653 3536 8654 3537 8659 3536 8660
3533 8660 3531 8665 3532 8666 3531 8667
TIME...MOT...LOC 2135Z 325DEG 7KT 3537 8657
SHAMBURGERSpecial weather statement, Aug 6, 5:23 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 523 PM CDT SAT AUG 6 2016 TNZ025>027-059-062315- CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN- 523 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... SOUTHEASTERN DICKSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 615 PM CDT... AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINGSTON SPRINGS...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND FAIRVIEW. LAT...LON 3616 8731 3627 8709 3608 8688 3591 8717 TIME...MOT...LOC 2223Z 322DEG 8KT 3613 8713 SHAMBURGER
Special weather statement, Aug 6, 5:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 558 PM CDT SAT AUG 6 2016 TNZ063-077-078-062330- CANNON TN-WARREN TN-COFFEE TN- 558 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANNON... SOUTHWESTERN WARREN AND NORTHERN COFFEE COUNTIES UNTIL 630 PM CDT... AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANCHESTER...MORRISON AND SUMMITVILLE. LAT...LON 3564 8624 3575 8613 3561 8582 3541 8606 TIME...MOT...LOC 2258Z 308DEG 11KT 3564 8614 SHAMBURGER
Special weather statement, Aug 6, 6:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 600 PM CDT SAT AUG 6 2016 TNZ028-062-063-062330- CANNON TN-WILSON TN-RUTHERFORD TN- 600 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD... NORTHWESTERN CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WALTERHILL...OR NEAR MILTON... MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALTERHILL...AUBURNTOWN...MILTON...READYVILLE AND LASCASSAS. LAT...LON 3596 8601 3580 8619 3597 8637 3609 8623 TIME...MOT...LOC 2259Z 308DEG 11KT 3598 8623 SHAMBURGER
Special weather statement, Aug 6, 6:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT SAT AUG 6 2016
TNZ025-057-062345-
DICKSON TN-HICKMAN TN-
602 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DICKSON AND
NORTHEASTERN HICKMAN COUNTIES UNTIL 645 PM CDT...
AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF DICKSON...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...CENTERVILLE...PRIMM SPRINGS...LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3608 8742 3598 8719 3597 8720 3597 8721
3596 8720 3594 8721 3594 8720 3586 8721
3574 8732 3594 8756
TIME...MOT...LOC 2301Z 309DEG 13KT 3597 8742
SHAMBURGERSpecial weather statement, Aug 6, 6:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT SAT AUG 6 2016
TNZ063-070015-
CANNON TN-
637 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CANNON COUNTY UNTIL 715 PM CDT...
AT 637 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WOODBURY...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODBURY AND BRADYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 8617 3593 8603 3583 8591 3565 8606
3569 8617
TIME...MOT...LOC 2337Z 321DEG 6KT 3582 8606
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:02 PM CDT | Special Weather Statement | OHX | Humphreys | 43 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | OHX | Humphreys | 45 min |
| Aug 5, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 35 min |
| Aug 5, 8:43 PM CDT | Special Weather Statement | OHX | Perry | 47 min |
| Aug 6, 6:21 AM CDT | Special Weather Statement | OHX | Marshall | 39 min |
| Aug 6, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Aug 6, 4:34 PM CDT | Special Weather Statement | OHX | Giles | 41 min |
| Aug 6, 4:35 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham | 52 min |
| Aug 6, 5:58 PM CDT | Special Weather Statement | OHX | Coffee | 32 min |
| Aug 6, 6:00 PM CDT | Special Weather Statement | OHX | Cannon | 30 min |
| Aug 6, 6:02 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Aug 6, 6:12 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson | 2 hr |
| Aug 6, 6:31 PM CDT | Areal Flood Advisory | OHX | Cannon, Coffee | 119 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.